MODULATIONS OF PERTURBED KdV WAVETRAINS.

M. Gregory Forest, David W. McLaughlin

Research output: Contribution to journalArticle

Abstract

The modulations of N-phase Korteweg-de Vries (KdV) wavetrains in the presence of external perturbations is investigated. An invariant representation of these modulation equations in terms of differentials on a Riemann surface is derived from averaged perturbed conservation laws. In particular, the explicit dependence of the representation on the external perturbation is obtained. This invariant representation is used to place the equation in a Riemann diagonal form, whose dependence on the external perturbation is explicitly computed.

Original languageEnglish (US)
Pages (from-to)287-300
Number of pages14
JournalSIAM Journal on Applied Mathematics
Volume44
Issue number2
DOIs
StatePublished - Jan 1 1984

    Fingerprint

ASJC Scopus subject areas

  • Applied Mathematics

Cite this